Under eye filler created second bag

I had restylane w/cannula under the eyes by a plastic surgeon. 1 eye looks like it has a second bag, the other has so much filler in the first third that it's bulging and causing the area below to look puffed up. It will be nearly 3 weeks so I am guessing this is it. If I use Vitrase, will I damage my own tissue. I think maybe I can live with it to avoid permanent damage but it is a shock every time I catch my reflection and is making me feel bad about my appearance. Thank you

Doctor Answers 9

Bags from Fillers NYC

One of the problems that I see with under eye injections is (1) too much produce (2) poor placement (3) wrong filler (4) poor patient section.  Without a photo it is difficult to assess which is your case.  Please consult an experienced dermatologist to dissolve the product for you.  Best, Dr. Green

Unhappy with under eye filler

Dear NYC77,

Imperfections with under eye filler can be reversed with hyaluronidase, an enzyme that dissolves the hyaluronic acid filler.  It will not damage your normal tissue.

Best of luck,
Dr. Michelle Yagoda

Michelle R. Yagoda, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 5 reviews

Caution when using fillers under the eyes

Your question is a good one for many reasons.  I almost exclusively use hyaluronic acid products for injection of the lower eyelids.  Even in the most experienced hands minor and even major imperfections can occur following filler to the lower eyelids.  The ability to safely dissolve the hyaluronic acid products with the use of hyaluronidase is simply invaluable.  This cannot be achieved with fat or radiesse. I would absolutely revisit your cosmetic surgeon and discuss your concerns.  

Philip S. Schoenfeld, MD, FACS
Chevy Chase Facial Plastic Surgeon
4.7 out of 5 stars 25 reviews

Restylane for tear troughs

You should return to your plastic surgeon for assessment.  He may be able to dissolve some of the Restylane and any of your own hyaluronic acid that is dissolved will be replenished in a day or so.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Vitrase

Hyaluronidase is a product that is used to dissolve product.  It can be used to dissolve the product, but it will likely cause swelling after its use.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Hyaluronidase Works Well To Dissolve Undesirable Filler Reactions

First, let me say how sorry I am that you are experiencing these problems under your eyes. In general, because there is often some edema (excess tissue fluid) within the treated area, I suggest following up with patients a month following treatment, when most of this fluid is likely to have been reabsorbed.

Since three weeks have already passed, it is very possible that what you are experiencing may persist. And because there is very little mechanical pressure under the eyes, the results of treatment with fillers here may possibly persist for several years--a very desirable outcome when the results, as they most often do, yield an immediate "Wow!" reaction.

Since you are unfortunately so unhappy and distressed, it would seem reasonable to wait just a bit more time to see if there is any improvement spontaneously, and if not, or if not sufficient improvement, to seek treatment with hyaluronidase to dissove the filler, after which you may be subsequently retreated properly. 

Injecting the delicate tissues around the eyes is not to be left to the hands of novice injectors accustomed to injecting ordinary laugh lines with fillers. So be sure to seek out a board certified aesthetic physician and make certain to ask to see his/her before and after photos.  Good luck.

Nelson Lee Novick, MD
New York Dermatologic Surgeon
4.8 out of 5 stars 24 reviews

Restylane to the Tear Troughs

Thank you for sharing your case.  I'm sorry that you have had a poor experience with under eye fillers.  You have two options - wait for your body to break down the filler or use hyaluronidase to dissolve it.  In the future, make sure to see an injector who has experience filling the delicate skin around the eyes to avoid similar complications.  Good luck!

Samuel Baharestani, MD
Long Island Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

Bag from under eye filler

Hyaluronidase is extremely effective in reversing the effects of filler injections. Under eye fillers can often last several years, so if you dont like the look, its best to dissolve it rather than wait it out. In my experience, there is no damage to normal tissues. It just takes a few weeks to months to see the final results. The area should go back to how it was before the injections.

Mitesh Kapadia, MD, PhD
Boston Oculoplastic Surgeon
5.0 out of 5 stars 147 reviews

Over-fill with Restylane

Sorry to hear about the poor results with Restylane injections into your tear troughs. If you do not mind waiting, the filler will dissolve on its own and look better in a few months. If it is very disturbing to you, have it dissolved by your doctor with Vitrase. Always make sure an experienced injector, particulary one who specializes in the delicate area of the eyelids, performs the injections in your tear troughs.
Good luck. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.